MAUDE Adverse Event Report: PEGA MEDICAL INC. THE SIMPLE LOCKING INTRA-MEDULLARY (SLIM) SYSTEM; SLIM ROD Ø2.0MM X 140MM

PEGA MEDICAL INC. THE SIMPLE LOCKING INTRA-MEDULLARY (SLIM) SYSTEM; SLIM ROD Ø2.0MM X 140MM
Model Number SLM-20-140
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Cancer (3262)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bone cancer contributed to the non-union of the bone.Also, it is important to note that nonunion is prevalent in the forearm due to the difficulty in maintaining full immobility.Arm movement during normal daily activity exposes the humerus and forearm to large bending forces as they act as levers.Therefore, it is often difficult to achieve bone union, especially when the bone defect is large with cancerous bone, as in this case.The nonunion caused fatigue failure of the exposed slim rod due to cyclic cantilever forces at the fracture site.The fact that there is no visible plastic deformation on the implant confirms the fatigue failure.Furthermore, review of the manufacturing files showed that all dimensional inspections and material mechanical properties were within specifications.
 
Event or Problem Description
A slim rod inserted into the right ulna of a 6-year-old patient broke at the nonunion site.The nail was implanted on (b)(6) 2019.

Brand Name
THE SIMPLE LOCKING INTRA-MEDULLARY (SLIM) SYSTEM
Common Device Name
SLIM ROD Ø2.0MM X 140MM
Manufacturer (Section D)
PEGA MEDICAL INC.
1111 autoroute chomedey
laval, quebec H7W 5 J8
CA  H7W 5J8
MDR Report Key11117832
Report Number3000327445-2021-00001
Device Sequence Number3950465
Product Code HSB
UDI-Device Identifier07540194002662
UDI-Public(01)07540194002662
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192710
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSLM-20-140
Device Catalogue NumberSLM-20-140
Device Lot Number160405-007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Initial Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR